Update--TB therapy and plaquenil

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 7/10/2008 8:29 PM (GMT -7)   
Hi--
I saw mayo's infectious disease doc and he put me on isoniazid 300mg oid and vit B6-50 for side effects. In three days, I can now urinate normally, have less kidney pain and back pain, can walk without a walker, and have less abdominal pain. While he tended to deny that the TB spread, he did acknowledge that it could have spread at least to my cervical lymph nodes.  My docs in 1993 said they felt it might have spread to my spine, but I was so scared about possibly having hepc that I focused on that, and they did too. Anyway, I'm feeling better, though maybe starting to have some side effects.
 
I tried to stop my plaquenil, since my AI symptoms are not as bad most of yours--I went without it for long enough, but my left leg swelled up tremendously and I got a tickling feeling in my chest and a real feeling of being unwell after about a week or so. I started back up and it went away. I guess my body is used to it anyway. I read somewhere it has an effect on heart stabilization, maybe that's what it does for me, I don't know. Generally, I should not be taking a tumor necrosis factor inhibitor, since that increases the chances of the TB becoming active.
 
I'm doing so much better so suddenly, I can only think the Isoniazid is the cause. I'm starting to have a few side effect feelings, though mild. Mostly like hot flashes and mild headache, but it is such a relief to have this kidney/uti thing not bothering me. Sorry to be personal, but its not a trickle anymore. It's back to normal.
 
I'm not taking all the meds I should be for extrapulmonary TB and since they won't test for it and don't believe I have it, I can only hope that the drugs they give me work. I'm on a 9 mo. course and I'm allowed to have my liver function tests go 5 times the normal high before we discuss discontinuation. While death from liver disease on this drug is not uncommon, I'm being tested monthly and believe I may incur some damage, but will make it through. I hope it is not too tough. The main reason for giving it to me was the need to give me steroids for endocrine and autoimmune--I was in full red faced flare at the appt. and markers up in recent tests. I really wish I had done this long ago when I wasn't so sick.
 
Well, thanks for being there and hope I can get through this. I should probably keep a diary. I know having liver disease, I had a lot of questions about taking it.
 
I hope everyone here is doing good.  I look forward to being able to think and sit at the computer and read, etc.!
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 7/11/2008 1:01 AM (GMT -7)   
Hi Marji . . .

Wow . . .what a tough spot to be in. I hope the meds continue to help you. So much to sort through! I guess a simple TB test is still pretty important. My brother had TB while he was in the service . . . but they caught it early.

Thanks for the update sis!!

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 7/12/2008 6:45 PM (GMT -7)   
Marji, I'm glad the new med is helping to relieve so many symptoms. I agree with you about keeping a log. Sometimes it just exhausting to think about keeping a log though. I bet with your liver problems you have to be really careful about the meds you take.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; UC 2008; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Evoxac; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 7/12/2008 8:21 PM (GMT -7)   
Hi Marji:

Just wanted to say that I'm thinking of you and I hope the medications continue to help you. It's a very good idea to keep a log, even though at times it makes it hard to do. I truly hope that things continue to improve for you.

Best wishes to you,
Barb
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 7/13/2008 9:00 AM (GMT -7)   

Thanks Barb, hippi, and Rosie--

You guys are always so sweet. I'm sorry I haven't been on much. I hope you're all hanging in there okay. Barb, still praying for you. I'm scared since I've read so many things about people with liver disease dying on isoniazid and I have been having yellow eyes after I take it but it clears by late morning. I have a blood test on august 8th. On the positive side, I have a bit of a jawline now and I think my throat/lymph/salivary glands are less inflamed. It may just be due to the isoniazid killing another type of chronic infection or something, but I'll take it. My vit is fainter too.


Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn


mom46
Veteran Member


Date Joined Dec 2004
Total Posts : 8198
   Posted 7/14/2008 3:54 PM (GMT -7)   
Marji,
  I'm sure this is tough on you...((hugs)). I know the relief of some of your symptoms is nice for a change. I hope and pray this med helps you more than hurts you. Please take care and keep us updated on this. You are in my thoughts and prayers.
                                                  Love, Babs
 
Dx: Lupus,RLS,RA,Asthma,Fibro,Sjogren's,Raynaud's,Divertic, Stroke,Atherosclerosis,Seizures,Neuropathy,CAD
Meds:arava,prednisone,plavix,aspirin,protonix,,zanaflex,xanax,
mirapex,advair,foxamax,Vytorin,folicacid,lunesta,Tramadol
 
JOB 5:18 For he wounds, but he also binds up; he injures, but his hands also heal.


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 7/14/2008 7:26 PM (GMT -7)   
Thanks Babs,
I feel pretty nauseaus after I take it now, but am afraid to take nausea med with it because I'm trying to keep the load off the liver. I need to drink some mint tea, but have to be careful on herbs,and anything that contains Tyramine, a chemical that makes the symptoms worse. Its in any food that is not completely fresh, which means everything. As food age, even a day or two, it increases dramatically. And I've been bad and having milkshakes every night, with sugar, which I'm craving bad, but they sit on my stomach so much better, and I feel I need the calcium. I'm starting to get the old mushroom craving again, too, which must mean I need vitamin d and some odd nutrients they contain.
Cut back to two hydrocodones, split in half now from 6 whole ones, pretty soon I'll be off that and that will help.

Thanks so much for asking. This is terribly frightening, but I feel like I'm so sick of living the way things were going, I had to try. I'll be better after my first bloodwork.
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:37 AM (GMT -7)
There are a total of 2,735,338 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
323 Guest(s), 9 Registered Member(s) are currently online.  Details
tickcheckguy, Scaredy Cat, grandpaof4, Derwood, jabele, Denikeef, Fairwind, Cajun Jeff, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer